Winter Weather, Northern Litchfield
- When
- March 12, 6:00 PM EST to March 13, 10:00 AM EST
- Where
- Northern Litchfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
An area of low pressure moved from the Ohio Valley towards the mid-Atlantic states on Wednesday, March 12th. Precipitation spread across the region from west to east during the early morning hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An area of low pressure moved from the Ohio Valley towards the mid-Atlantic states on Wednesday, March 12th. Precipitation spread across the region from west to east during the early morning hours. The precipitation initially began as rain, which fell throughout the daytime hours on Wednesday.
The low pressure area moved towards the New York City area by early evening, and strong, northerly winds transported colder air into the region. This allowed for a change over to a brief period of wintry mix, including snow. The low pressure continued to move eastward towards the eastern New England coast for the overnight hours.
Steady precipitation tapered off during the overnight hours. By the time precipitation had ended, snowfall amounts were just a coating, with some light ice accretion occurring as well. In addition, gusty northwest winds occurred in the wake of the storm. These winds, along with unseasonably cold temperatures, allowed for a very cold day, despite it being mid March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 12, 5:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT WED MAR 12 2014
.SYNOPSIS...
STRENGTHENING LOW PRESSURE WILL TRACK NEAR NEW YORK CITY...NEAR THE
INTERSTATE 84 CORRIDOR AND REACH CAPE COD LATER TONIGHT. COLD AIR
WILL WRAP INTO THE STORM...TURNING ALL PRECIPITATION TO SNOW BY
MIDNIGHT. THE WIND WILL INCREASE AND TEMPERATURES WILL TUMBLE BY
DAYBREAK. HIGH PRESSURE WILL BUILD IN ON THURSDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
A SIGNIFICANT WINTER STORM WILL CONTINUE TO IMPACT THE REGION
OVER THE NEXT 12 HOURS...
AS OF 600 PM EDT...DOUBLE BARRELED PRESSURE WAS CENTERED BETWEEN
SOUTH CENTRAL PA...NORTHWARD INTO SOUTHEAST NEW YORK. THIS FEATURE
CONTINUED TO RACE EAST NORTHEAST...AND WILL REACH AROUND NEW YORK
CITY AROUND 800 PM.
TEMPERATURES CONTINUE TO SLOWLY FALL BELOW FREEZING IN THE CAPITAL
REGION...20S NORTH. TO THE SOUTH AND EVEN EAST...TEMPERATURES WERE
STILL ABOVE FREEZING BUT FALLING TOWARD THE FREEZING.
A DRY SLOT (MID LEVEL DRYING) HAVE TEMPORARILY REDUCED PRECIPITATION
AMOUNTS IN THE CAPITAL REGION AND FURTHER SOUTH. HOWEVER...IT LOOKS
AS MORE HEAVIER PRECIPITATION WILL MOVE IN SHORTLY. IT LOOKS AS IF
WE SHOULD START COOLING IN THE MID LEVELS...ALLOWING FOR FREEZING
RAIN TO GO TO SLEET AND EVENTUALLY SNOW. LOCALLY...WE BELIEVE THAT
WILL HAPPEN AT THE SAME TIME LOW PRESSURE REACHES NEAR NYC...SO IN A
COUPLE OF HOURS.
MANY REPORTS OF A TENTH OF AN INCH OF ICE HAVE BEEN REPORTED TO OUR
OFFICE...SOME UP TO TWO TENTHS OF AN INCH. AS THE WIND CRANKS UP
LATER...THIS COULD LEAD TO SOME ISOLATED TO SCATTERED POWER OUTAGES.
SNOW CONTINUES TO FLY ACROSS THE ADIRONDACKS...LAKE GEORGE
AREA...WITH SNOWFALL RATES CLOSE TO AN INCH PER HOUR AT TIMES. SOME
WIND HAS ALREADY ALLOWED FOR SOME BLOWING AND DRIFTING IN THESE
AREAS.
FURTHER SOUTH AND STILL EAST OF THE CAPITAL DISTRICT...TEMPERATURES
WERE STILL ABOVE FREEZING...BUT NOT BY MUCH...AND CONTINUED TO FALL.
IN THESE AREAS ONLY LIQUID RAIN WAS FALLING.
WE EXPECT MOST PLACES TO REACH FREEZING BY DARK AS NORTH TO
NORTHEAST WIND FUNNELS COLD AIR...ESPECIALLY DOWN THE HUDSON
VALLEY.
OUR OFFICE DID A MIDDAY RAOB WHICH CLEARLY INDICATED WARM NOSE TO
+3C AROUND THE 5000 FOOT LEVEL FROM GROUND LEVEL. HOWEVER...ONCE THE
STORM PASSES TO OUR SOUTHEAST...LATER THIS EVENING...THIS WARM NOSE
WILL QUICKLY COOL OFF AND THAT IS WHEN ALL PRECIPITATION CHANGES TO
SNOW.
THE WIND WILL INCREASE AS THIS HAPPENS...TURNING MORE TO THE
NORTHWEST. WIND GUSTS LOOK TO REACH 30-35 MPH RANGE. THE COMBINATION
OF THE WIND AND ICING BETWEEN A TENTH TO A QUARTER OF AN
INCH...COULD RESULT IN ISOLATED (VALLEY) TO SCATTERED POWER OUTAGES
(HIGHER TERRAIN) IN AND AROUND THE CAPITAL REGION. POINTS SOUTH OF
ALBANY COULD EVEN SEE UP TO A TENTH OF ICE BEFORE THE CHANGEOVER TO
SLEET AND SNOW.
AFTER MIDNIGHT...PRECIPITATION WILL BE ALL SNOW. THERE MIGHT BE
BURST OF MODERATE SNOW...BUT NOT IT LOOKS AS IF THE SNOW OVERNIGHT
WILL NOT BE ALL THAT HEAVY...FROM THE CAPITAL DISTRICT SOUTH AND
EASTWARD. FURTHER NORTH...WHERE THE H700 MB TRACKS...HEAVIER
DEFORMATION SNOW WILL CONTINUE WITH SNOWFALL RATES UP TO AN INCH PER
HOUR.
EVERYONE WILL SEE A NORTH OR NORTHWEST WIND GUSTING TO 30 MPH OR
HIGHER. THIS WILL ALLOW FOR SOME BLOWING AND DRIFTING OF THE
SNOW...MAINLY NORTH OF THE CAPITAL DISTRICT. HOWEVER...ONCE
AGAIN...THIS WIND COULD ALLOW SOME BRANCHES TO FALL ONTO POWER LINES
CAUSING ISOLATED TO SCATTERED POWER OUTAGES.
TEMPERATURES WILL TUMBLE THROUGH TEENS OVERNIGHT...SINGLE NUMBERS
NORTH. THE COMBINATION OF WIND AND LOW TEMPERATURES WILL PRODUCE
WIND CHILLS FROM 5 TO 15 BELOW ZERO...CLOSE BUT NOT QUITE HEADLINE
MATERIAL. IF THIS CHANGES...WE WILL INCLUDE THIS WITH OUR WARNINGS
AND ADVISORIES.
THE SNOW WILL TAPER TO SNOW SHOWERS ON THURSDAY...WITH LITTLE IF ANY
ADDITIONAL ACCUMULATIONS. THE WIND WILL CONTINUE TO GUST OUT OF THE
NORTHWEST 35-40 MPH. SOME SUNSHINE SHOULD RETURN BY AFTERNOON.
BLOWING AND LOCALIZED DRIFTING SNOW WILL CONTINUE TO A PROBLEM FOR
THE MORNING. THE WIND WILL RELAX BY LATE IN THE DAY.
SNOWFALL TOTALS LOOK TO BE 10 TO 20+ INCHES ACROSS THE ADIRONDACKS
AND LAKE GEORGE...7 TO 14 INCHES MOHAWK AND SCHOHARIE
VALLEYS...SARATOGA REGION AND SOUTHERN VERMONT (WITH LOCALLY HIGHER
AMOUNTS POSSIBLE OVER THE SOUTHERN GREENS).
FROM THE CAPITAL REGION TO THE BERKSHIRES AND SOUTHERN
CATSKILLS...LOOK FOR 3 TO 7 INCHES OF SNOWFALL...HIGHEST OVER
ELEVATED TERRAIN.
THE MID HUDSON VALLEY AND LITCHFIELD COUNTY LOOK TO HAVE ONLY 1-3
INCHES OF SNOWFALL.
WITH H850 TEMPERATURES DOWN TO -20C TO -24C DESPITE ANY MARCH
SUNSHINE...TEMPERATURES ON THURSDAY WILL STRUGGLE TO GET OUT OF THE
TEENS FROM THE CAPITAL REGION NORTHWARD...LOWER TO MID 20S TO THE
LEE OF THE CATSKILLS AND LITCHFIELD COUNTY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL CREST TO OUR SOUTH THURSDAY NIGHT. THE
COMBINATION OF FRESH SNOW (MAINLY ALBANY NORTHWARD) AND GENERALLY A
MAINLY CLEAR SKY AND LIGHT WIND SHOULD ALLOW FOR GOOD RADIATIONAL
COOLING. SINCE TEMPERATURES WILL START OUT UNSEASONABLY COLD...THEY
WILL ONLY GET COLDER THURSDAY. THEY LOOK TO TUMBLE ZERO TO 10 BELOW
NORTH OF ALBANY...ZERO TO 10 ABOVE ALBANY SOUTH. THESE VALUES WILL
BE CLOSE TO...BUT NOT QUITE RECORD LOWS FOR FRIDAY MORNING.
FRIDAY...THE WIND WILL TURN SOUTHERLY AHEAD OF AN ONCOMING CLIPPER
SYSTEM. THE SOUTHERLY WIND ALONG WITH A SUNNY START TO THE DAY WILL
ALLOW TEMPERATURES TO BOUNCE BACK INTO THE 30S...STILL SHORT OF
NORMAL BUT MODERATING.
THE CLIPPER SYSTEM LOOKS MOISTURE STARVED...BUT COULD BRING SOME
SNOW SHOWERS TO MAINLY OUR NORTHERN AREAS...WITH SNOWFALL AMOUNTS OF
NO MORE THAN A COATING TO TWO INCHES MAINLY FRIDAY NIGHT. CLOUDS...
AND SOUTHERLY FLOW WILL ALLOW FOR NOT NEARLY AS COLD A NIGHT FRIDAY
NIGHT...WITH LOWS RANGING FROM THE LOWER 30S IN THE CAPITAL
REGION...TO 20S MOST OTHER PLACES.
SATURDAY...THE COLD FRONT PORTION OF THE CLIPPER MOVES THROUGH ON
SATURDAY. H850 TEMPERATURES WILL BE JUST A LITTLE UNDER 0C SO WITH
GOOD MIXING AND SOME LIMITED SUNSHINE...TEMPERATURES LOOK TO REACH
AROUND 50 IN THE MID HUDSON VALLEY/LOWER LITCHFIELD AND 40S MOST
OTHER PLACES...EXCEPT 30S ACROSS THE ADIRONDACKS AND SOUTHERN
GREENS. IT MIGHT GET JUST COLD ENOUGH TO INDUCE SOME LAKE ENHANCED
SHOWERS OF RAIN OR SNOW...MAINLY ACROSS THE ADIRONDACKS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A RELATIVELY QUITE BUT COLD WEATHER PERIOD EXPECTED SATURDAY NIGHT
THROUGH WEDNESDAY. MODELS NOW FORECAST THE LOW PRESSURE SYSTEM TO
MOVE OFF THE COAST WELL TO OUR SOUTH SUNDAY NIGHT AND MONDAY WITH NO
PCPN MAKING IT INTO OUR AREA. THE ONLY OTHER SYSTEM EXPECTED TO
AFFECT THE REGION WILL BE A COLD FRONT LATE SATURDAY NIGHT INTO
SUNDAY MORNING...AND THEN A CLIPPER SYSTEM MOVING ACROSS SOUTHERN
CANADA MAY BRING SOME PCPN TO THE REGION TUESDAY NIGHT INTO
WEDNESDAY. HAVE ONLY FORECAST CHANCE POPS WITH THESE SYSTEM AS THE
MOVE THROUGH.
BELOW NORMAL TEMPS WILL BE THE RULE DURING THIS PERIOD. LOWS
SATURDAY NIGHT WILL BE IN THE TEENS TO MID 20S. HIGHS SUNDAY IN THE
20S OVER THE ADIRONDACKS AND UPPER 20S TO THE 30S ELSEWHERE. LOWS
SUNDAY NIGHT IN THE ZERO TO 5 BELOW RANGE OVER THE ADIRONDACKS...AND
SINGLE DIGITS TO MID TEENS ELSEWHERE. HIGHS MONDAY IN THE UPPER
TEENS TO NEAR 30S. LOWS MONDAY NIGHT NEAR ZERO OVER THE ADIRONDACKS
AND SINGLE DIGITS AND TEENS ELSEWHERE. HIGHS TUESDAY IN THE MID 20S
TO MID 30S. LOWS TUESDAY NIGHT IN THE UPPER SINGLE DIGITS TO LOWER
20S. HIGHS WEDNESDAY IN THE 30S.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE CURRENTLY OVER SOUTHWEST PENNSYLVANIA WILL
STRENGTHEN AS IT MOVES EASTWARD ALONG FRONTAL BOUNDARY STALLED TO
OUR SOUTH. THE LOW WILL PASS OVER THE LONG ISLAND AND SOUTHERN NEW
ENGLAND THIS EVENING THEN HEAD NORTHEASTWARD UP THE NEW ENGLAND
COAST TOWARD THE CANADIAN MARITIMES OVERNIGHT.
HERE ARE SOME SPECIFIC DETAILS FOR THE TERMINALS...
AT KGFL...LIFR CONDITIONS ARE EXPECTED THROUGH AT LEAST
MIDNIGHT...AS PERIODS OF MODERATE TO HEAVY SNOW PERSIST. SOME SLEET
COULD MIX IN AT TIMES BETWEEN 22Z/WED-02Z/THU. THE SNOW SHOULD
GRADUALLY DECREASE IN INTENSITY AFTER 08Z/THU...AND TAPER TO SNOW
SHOWERS OR FLURRIES AFTER 11Z/THU. OCCASIONAL BLOWING SNOW WILL BE
POSSIBLE THROUGH 18Z/THU. NORTH TO NORTHEAST WINDS WILL INCREASE TO
15-25 KT THIS AFTERNOON...THEN TREND INTO THE NORTH TO NORTHWEST
TONIGHT AT SIMILAR SPEEDS. WINDS WILL INCREASE FURTHER TO 20-30 KT
BY THU AM.
AT KALB...MAINLY IFR/LIFR CONDITIONS ARE EXPECTED THROUGH MOST OF
TONIGHT. TEMPS HAVE RECENTLY DROPPED BELOW FREEZING...ALLOWING
FREEZING RAIN TO COMMENCE. THE FREEZING RAIN SHOULD MIX WITH SLEET
BY 20Z...AND SNOW BETWEEN 22Z-24Z/WED. THEREAFTER...EXPECT MAINLY
SNOW THROUGH AT LEAST 05Z-08Z/THU. THE SNOW COULD BE OCCASIONALLY
MODERATE TO HVY IN INTENSITY. SNOW SHOULD TAPER TO SNOW SHOWERS
AFTER 12Z/THU. OCCASIONAL BLOWING SNOW WILL BE POSSIBLE AFTER
03Z/THU...THROUGH 18Z/THU. NORTH TO NORTHEAST WINDS WILL INCREASE TO
15-25 KT THIS AFTERNOON/EVE...THEN TREND INTO THE NORTH TO NORTHWEST
AND INCREASE TO 20-30 KT LATER TONIGHT INTO MIDDAY THU.
AT KPOU...MVFR CONDITIONS SHOULD BECOME IFR/LIFR OVER THE NEXT FEW
HOURS...ESP FOR CIGS. MAINLY IFR CONDITIONS SHOULD PERSIST INTO
EARLY TONIGHT. P-TYPE SHOULD BE MAINLY RAIN THROUGH 22Z/WED...BEFORE
TRANSITIONING TO A SLEET/RAIN MIX...AND THEN FREEZING RAIN/SLEET BY
01Z/THU. THIS MIX SHOULD THEN CHANGE TO MAINLY SNOW BETWEEN
04Z-06Z/THU...BEFORE TAPERING TO SNOW SHOWERS/FLURRIES. NORTH TO
NORTHEAST WINDS WILL INCREASE TO 10-20 KT THIS
AFTERNOON/EVENING...THEN TREND INTO THE NORTHWEST AND INCREASE TO
15-30 KT LATER THIS EVENING THROUGH MIDDAY THU.
AT KPSF...MVFR CONDITIONS SHOULD TRANSITION TO IFR/LIFR FROM
20Z/WED...THROUGH AT LEAST 14Z/THU. RAIN SHOULD MIX WITH SLEET AFTER
20Z...AND THEN SHOULD BECOME A MIX OF SLEET/FREEZING RAIN BETWEEN
22Z/WED-01Z/THU. THE PRECIP SHOULD THEN MIX WITH AND CHANGE TO ALL
SNOW AFTER 01Z/THU...WITH PERIODS OF SNOW PERSISTING THROUGH AT
LEAST 14Z/THU. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE
LATER THIS EVENING. SNOW SHOULD TAPER TO SNOW SHOWERS AFTER 14Z/THU.
OCCASIONAL BLOWING SNOW WILL BE POSSIBLE FROM 04Z/THU...THROUGH
18Z/THU. NORTHEAST TO NORTH WINDS WILL INCREASE TO 10-20 KT THIS
AFTERNOON...THEN BECOME NORTHWEST AND INCREASE TO 20-30 KT LATER
TONIGHT THROUGH MIDDAY THU.
OUTLOOK...
THU NIGHT AND FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRI NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
SAT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF
SHRA...SHSN.
SUN NIGHT THROUGH TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY NIGHT THROUGH WEDNESDAY: MODERATE IMPACT. CHANCE SHSN.
.HYDROLOGY...
THERE HAS BEEN ICE MOVEMENT ON THE HOOSIC RIVER NEAR EAGLE BRIDGE
DUE TO SOME RAIN AND WARMER TEMPERATURES. RAINFALL AMOUNTS HAVE BEEN
IN THE QUARTER TO THREE QUARTERS RANGE ALBANY SOUTH.
COLDER AIR COMING TONIGHT WILL FREEZE ANY RUNOFF AND SHOULD STOP ANY
RUNOFF BEFORE ANY MAJOR HYDRO ISSUES ENSUE. THERE STILL COULD BE
SOME PONDING OF WATER IN POOR DRAINAGE AREAS THROUGH EVENING...AND
PERHAPS A FEW MINOR RISES ON RIVERS AND STREAMS FROM ALBANY
SOUTHWARD THROUGH EVENING BEFORE THE EVERYTHING FREEZES SOLID.
ACROSS NORTHERN AND CENTRAL AREAS...MOST OF THE LIQUID PRECIPITATION
WILL BE ABSORBED INTO THE EXISTING SNOW PACK.
ACROSS FAR SOUTHERN AREAS...SUCH AS THE MID HUDSON
VALLEY...SOUTHERN TACONICS...SOUTHERN BERKSHIRES...AND NW
CT...MODERATE TO HEAVY RAINFALL WILL LEAD TO THE POSSIBILITY OF MINOR
FLOODING IN POOR DRAINAGE...LOW LYING...AND URBAN
AREAS...ESPECIALLY IN LOCATIONS WHERE EXISTING SNOW AND ICE BLOCKS
DRAINAGE...ALONG WITH SIGNIFICANT IN BANK RISES ON RIVERS AND
STREAMS.
AT THIS POINT...NO RIVER POINTS ARE FORECASTED BY THE NERFC TO
REACH FLOOD STAGE. ALSO...IT DOESN/T APPEAR THAT TEMPERATURES WILL
REMAIN ABOVE FREEZING LONG ENOUGH FOR ICE BREAKUP ALONG MOST
LARGER RIVERS...AS TEMPERATURES SHOULD QUICKLY DROP BELOW FREEZING
BY TONIGHT. HOWEVER...AN ISOLATED ICE JAM ON A SMALLER STREAM OR
CREEK CANNOT BE RULED OUT THROUGH THIS EVENING.
THIS COLD WEATHER WILL BE IN PLACE FOR THURSDAY AND FRIDAY WITH
TEMPERATURES BELOW NORMAL. DAYTIME TEMPERATURES WILL RETURN ABOVE
FREEZING ON SATURDAY WITH 40S FOR MOST AREAS...BUT WITH OVERNIGHT
LOWS DROPPING BELOW FREEZING...ANY SNOW MELT SHOULD BE SLOW AND NOT
CAUSE ANY HYDROLOGIC ISSUES. COLDER TEMPERATURES WILL RETURN ONCE
AGAIN ON SUNDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.HYDROLOGY...
|* ADD DISCUSSION HERE. *|
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THURSDAY FOR CTZ001-
013.
NY...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THURSDAY FOR NYZ049-
050-052-053-058-063.
WINTER WEATHER ADVISORY UNTIL 11 AM EDT THURSDAY FOR NYZ054-
059>061-064>066.
WINTER STORM WARNING UNTIL 11 AM EDT THURSDAY FOR NYZ032-033-
038>043-047-048-051-082>084.
MA...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THURSDAY FOR MAZ001-
025.
VT...WINTER STORM WARNING UNTIL 11 AM EDT THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...HWJIV/KL
HYDROLOGY...HWJIVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 615 PM EDT WED MAR 12 2014 NYZ032-033-038>043-047-082>084-VTZ013>015-140000- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 615 PM EDT WED MAR 12 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ADIRONDACKS...MOHAWK VALLEY...LAKE GEORGE REGION SARATOGA REGION AND NORTHERN CATSKILLS OF EAST CENTRAL NEW YORK AS WELL AS SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ049-050-052>054-058>061-063>066-140000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 615 PM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN CATSKILLS...MID HUDSON VALLEY AND GREATER CAPITAL REGION OF EASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ048-051-140000- WESTERN SCHENECTADY-WESTERN ALBANY- 615 PM EDT WED MAR 12 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SCHENECTADY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FREEZING RAIN ALBANY 42.66N 73.78W
03/12/2014 M0.13 INCH ALBANY NY FACEBOOK
&&
EVENT NUMBER ALY1400009
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FREEZING RAIN 2 W ALBANY 42.66N 73.81W
03/12/2014 M0.10 INCH ALBANY NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1400010
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FREEZING RAIN SELKIRK 42.53N 73.80W
03/12/2014 M0.13 INCH ALBANY NY FACEBOOK
&&
EVENT NUMBER ALY1400011
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FREEZING RAIN SARATOGA SPRINGS 43.07N 73.78W
03/12/2014 M0.13 INCH SARATOGA NY TRAINED SPOTTER
SPOTTER
&&
EVENT NUMBER ALY1400012
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FREEZING RAIN HUDSON FALLS 43.30N 73.58W
03/12/2014 M0.25 INCH WASHINGTON NY FACEBOOK
&&
EVENT NUMBER ALY1400013
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FREEZING RAIN DELANSON 42.75N 74.19W
03/12/2014 M0.25 INCH SCHENECTADY NY FACEBOOK
&&
EVENT NUMBER ALY1400014
IRLThe national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500868, 500869.